Traffic grooming in bidirectional WDM ring networks - Archive ouverte HAL Access content directly
Journal Articles Networks Year : 2011

Traffic grooming in bidirectional WDM ring networks


We study the minimization of ADMs (Add-Drop Multiplexers) in optical WDM bidirectional rings considering symmetric shortest path routing and all-to-all unitary requests. We precisely formulate the problem in terms of graph decompositions, and state a general lower bound for all the values of the grooming factor C and N, the size of the ring. We first study exhaustively the cases C = 1, C = 2, and C = 3, providing improved lower bounds, optimal constructions for several infinite families, as well as asymptotically optimal constructions and approximations. We then study the case C > 3, focusing specifically on the case C = k(k + 1)/2 for some k ≥ 1. We give optimal decompositions for several congruence classes of N using the existence of some combinatorial designs. We conclude with a comparison of the cost functions in unidirectional and bidirectional WDM rings.
Fichier principal
Vignette du fichier
BMS10_Networks.pdf (295.74 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00643800 , version 1 (22-11-2011)



Jean-Claude Bermond, Xavier Muñoz, Ignasi Sau. Traffic grooming in bidirectional WDM ring networks. Networks, 2011, 58 (1), pp.20-35. ⟨10.1002/net.20410⟩. ⟨hal-00643800⟩
304 View
116 Download



Gmail Facebook Twitter LinkedIn More